Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

A Banach space on which there are few operators


Authors: Saharon Shelah and Juris Steprāns
Journal: Proc. Amer. Math. Soc. 104 (1988), 101-105
MSC: Primary 46B99; Secondary 03E05, 05C15, 47B37, 47B99
MathSciNet review: 958051
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: It is shown that there is a nonseparable Banach space on which every operator has the form $ S + \rho I$ where $ \rho $ is a scalar and $ S$ is an operator with separable range.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 46B99, 03E05, 05C15, 47B37, 47B99

Retrieve articles in all journals with MSC: 46B99, 03E05, 05C15, 47B37, 47B99


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9939-1988-0958051-9
PII: S 0002-9939(1988)0958051-9
Keywords: Nonseparable Banach space, operator with separable range, uncountable cardinal, partition relation
Article copyright: © Copyright 1988 American Mathematical Society